Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 26, 2016, 12:15 PM EDT for Ripley County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 12:15 PM EDT (16:15 UTC)
- Expired
- Jul 26, 2016, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
932
WGUS51 KILN 261615
FFWILN
INC137-261915-
/O.NEW.KILN.FF.W.0022.160726T1615Z-160726T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1215 PM EDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RIPLEY COUNTY IN SOUTHEASTERN INDIANA...
* UNTIL 315 PM EDT.
* AT 1213 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER ONE
TO TWO INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL
CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OSGOOD...HOLTON...NAPOLEON AND OTTER VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3918 8544 3922 8530 3922 8524 3911 8521
3906 8544
$$
HAINES1 follow-up statement
793
WGUS71 KILN 261817
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT TUE JUL 26 2016
INC137-261827-
/O.CAN.KILN.FF.W.0022.000000T0000Z-160726T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY IN-
217 PM EDT TUE JUL 26 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN RIPLEY COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3918 8544 3922 8530 3922 8524 3911 8521
3906 8544
$$
JDRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 11:23 AM EDT, 52 minutes earlier.
Area forecast discussion, Jul 26, 11:23 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1123 AM EDT TUE JUL 26 2016 .SYNOPSIS... A stalled frontal boundary Will provide the focus for thunderstorm development today through Wednesday. Thunderstorm chances will persist Thursday and Friday when a wave of low pressure is forecast to bring enhanced lift along the boundary. High temperatures in the middle and upper 80s today and Wednesday will fall slightly to the lower to middle 80s by Friday under clouds, precipitation and modest cold advection. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Area of convection continues to fire across central Indiana north of a stalled sfc boundary. Earlier model runs were suggesting that the front would be farther south and therefore the convection would affect nrn KY more than srn IN and srn OH. It now looks like the front will stay in srn OH, so upped pops across SE IN and srn OH and raised pops in Dayton area into the middle Scioto Valley, while lowering pops a little for nrn KY. Kept previous highs in the 80s. Lower 80s area expected in the Whitewater Valley with temperatures becoming warmer in the Scioto Valley and nrn KY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... Frontal boundary will be gradually sagging southward through Kentucky tonight through Wednesday. Thunderstorms may still develop in the persistently moist and unstable airmass associated with the front. Best chance for thunderstorms will be along and south of the Ohio River, while northern locations may not see any convective activity. For Thursday, a wave of low pressure is forecast to develop to the west in response to a mid level short wave entering the Mississippi River Valley. This will result in increasing thunderstorm chances by Thursday afternoon, especially in southeast counties where forcing will coincide with peak instability. A few strong thunderstorms may occur in an environment featuring moderate instability and mid level flow. Temperatures rising to the mid and upper 80s Wednesday may slip a few degrees Thursday under clouds, precip and modest cold advection. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As we head into the weekend and then into early next week, mid level trough and moisture will gradually depart to our east. allowing surface high pressure to build into from the north Sunday into Monday, bringing a return to dry weather. Temperatures will show a downward trend into the weekend due to more clouds and the threat for rain. Highs in the upper 80s to near 90 Wednesday will lower into the lower/mid 80s by the weekend. Nighttime lows will be mainly in the 60s. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Surface cold front has stalled out just south of KCVG/KLUK. VFR conditions with A few showers or perhaps a thunderstorm across the srn TAF sites close to the stalled front this morning. Moderate instby develops today acrs far southern Ohio/Nrn KY invof this front. Expect coverage of storms to increase durg the aftn and then diminish this evening with loss of heating. Have included a mention of VCTS at KCVG and KLUK but the possibility exists that convection could reach further north toward KILN. Expect VFR conditions this evening with an increase in clouds. Can not rule out additional precip overnight but for now the majority of model solns are keeping the region dry. Have a mention of mvfr vsby restrictions due to fog formation tonight but increase in clouds should mitigate lower vsbys. OUTLOOK...Thunderstorms possible Thursday through Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio/Sites NEAR TERM...Sites SHORT TERM...Coniglio LONG TERM...BPP AVIATION...AR
Hazardous weather outlook, Jul 26, 11:28 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1128 AM EDT TUE JUL 26 2016 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-271530- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 1128 AM EDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-271530- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 1128 AM EDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL AFFECT THE REGION TODAY. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE WITH WINDS BEING THE MAIN THREAT. ALSO, WITH THE HIGH MOISTURE CONTENT AND SLOW MOVEMENT OF THE STORMS, HEAVY RAIN WILL BE POSSIBLE, WHICH MAY LEAD TO SOME LOCAL FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:02 AM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
| Jul 26, 11:03 AM EDT | Areal Flood Advisory | ILN | Ripley | 117 min |
| Jul 26, 11:27 AM EDT | Areal Flood Advisory | ILN | Ripley | 93 min |
| Jul 26, 1:31 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.